Texas, 2014Drought in Texas, July 1 to 31, 2014
July 1 to 31, 2014 · NWS FWD · 24 events in 24 counties and zones
Significant drought conditions persisted in the northwestern quadrant of the CWA where rainfall totals averaged less than 2-3 inches. Heavy rains fell across areas mainly north to east of the DFW Metroplex where an average of 5-10 of rain was recorded.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $96,000
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant drought conditions persisted in the northwestern quadrant of the CWA where rainfall totals averaged less than 2-3 inches. Heavy rains fell across areas mainly north to east of the DFW Metroplex where an average of 5-10 of rain was recorded. Some lakes in this area saw significant rises on the lake levels. Drought conditions saw some improvement in these areas but not in all counties. Elsewhere, rainfall totals were minimal, averaging less than 2-3 inches, and the drought conditions did not change much.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 11:33 PM CST, 27 minutes earlier.
Area forecast discussion, Jun 30, 11:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 AM CDT TUE JUL 1 2014
.AVIATION...
/06Z TAFS/
CONCERNS...MVFR CIGS RETURNING TO WACO OVERNIGHT.
MVFR CIGS ARE ALREADY DEVELOPING IN CENTRAL TEXAS. WIND PROFILES
INDICATE THESE CIGS WILL INITIALLY MOVE NORTH BUT AS THE LOW LEVEL
JET BECOMES MORE SOUTHWESTERLY...EXPECT THE CIGS TO PUSH NORTHEAST
INTO KACT WITH AN ARRIVAL AROUND 09Z. INITIALLY...CIGS WILL LIKELY
BE 1-2 KFT BUT IMPROVE ABOVE 2 KFT BY 12-13Z AND THEN VFR BY
14-15Z. THE MVFR STRATUS WILL STRUGGLE TO REACH THE
METROPLEX...BUT SOME STRANDS OF LOW CLOUDS WITH BASES AROUND 2 KFT
MAY BRIEFLY OCCUR IN THE METROPLEX BETWEEN 11-14Z.
OTHERWISE...BREEZY WINDS BETWEEN 12-16 KTS WILL PREVAIL FOR THE
FIRST FEW HOURS OF THE TAF AND THEN WIND SPEEDS WILL GENERALLY BE
AOB 12 KTS FOR MOST OF THE DAY TUESDAY.
FOR THE EXTENDED PERIOD...A WEAK FRONT WILL APPROACH THE METROPLEX
AIRPORTS LATE TUESDAY NIGHT/WEDNESDAY MORNING. AS OF NOW...THE
FRONT IS EXPECTED TO STAY NORTH OF THE TAF SITES WITH SOUTH TO
SOUTHEAST WINDS PREVAILING AT THE AIRPORTS. HOWEVER...SOME SHOWERS
OR STORMS MAY DEVELOP NEAR THIS FRONT RESULTING IN IMPACTS AT THE
AIRPORTS WEDNESDAY MORNING.
82/JLD
&&
.UPDATE...
NO UPDATES ANTICIPATED. STORMS LINING UP FROM NORTHERN MO TO THE
OK/TX PANHANDLES WILL NOT MAKE INTO OUR AREA. OVERNIGHT LOWS...WINDS
AND SKY COVER LOOK ON TRACK. NO UPDATES PLANNED.
05/
&&
.PREV DISCUSSION... /ISSUED 303 PM CDT MON JUN 30 2014/
AN ELONGATED RIDGE OF HIGH PRESSURE CURRENTLY ACROSS THE SOUTHERN
CONUS WILL AMPLIFY OVER THE WESTERN U.S. THROUGH MID WEEK WHILE A
TROUGH DEEPENS ACROSS THE CENTRAL PLAINS. AS THE TROUGH AXIS
SWINGS EAST IT WILL ALLOW A COLD FRONT TO MOVE SOUTH INTO NORTH
TEXAS. IT IS STILL DIFFICULT TO SAY HOW FAR SOUTH THE FRONT WILL
MAKE IT ON TUESDAY...BUT THE EXPECTED CONVECTION IN OKLAHOMA
TONIGHT SHOULD AID IN THE SOUTHWARD PROGRESSION. A FEW SHOWERS AND
STORMS MAY ACTUALLY REACH THE NORTHWEST ZONES AS EARLY AS TUESDAY
AFTERNOON WITH BETTER PRECIP CHANCES EXPECTED TUESDAY NIGHT INTO
WEDNESDAY...ESPECIALLY NEAR THE RED RIVER. RAIN AND THUNDERSTORM
CHANCES WILL CONTINUE ACROSS NORTH TEXAS THURSDAY AS THE FRONT
BECOMES NEARLY STATIONARY. MODELS HAVE BEEN FAIRLY CONSISTENT IN
KEEPING THE FRONT GENERALLY NORTH OF INTERSTATE 20 SO WILL KEEP
THE HIGHEST POPS ACROSS THE NORTHERN HALF OF THE FORECAST AREA.
RAIN AND THUNDERSTORM CHANCES SHOULD DECREASE THURSDAY NIGHT
THROUGH FRIDAY AS THE FRONT LIFTS NORTH IN RESPONSE TO A
DEVELOPING HIGH PLAINS SURFACE TROUGH. WE WILL LINGER SOME LOW
POPS IN THE EAST FRIDAY THROUGH SUNDAY SINCE THIS AREA WILL REMAIN
ON THE EASTERN PERIPHERY OF THE UPPER RIDGE.
TEMPERATURES THROUGH THE WEEKEND WILL BE NEAR SEASONAL NORMALS WITH
HIGHS IN THE LOWER AND MIDDLE 90S AND LOWS IN THE 70S. WEDNESDAY
AND THURSDAY MAY BE A FEW DEGREES COOLER THAN THE REST OF THE
WEEK DUE TO THE COLD FRONT...INCREASED CLOUD COVER AND PRECIPITATION
CHANCES.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 95 77 94 78 / 5 5 10 10 20
WACO, TX 75 95 75 93 71 / 5 5 10 10 20
PARIS, TX 73 93 74 92 73 / 5 10 20 20 30
DENTON, TX 74 95 76 94 73 / 5 5 20 20 30
MCKINNEY, TX 74 93 75 93 73 / 5 5 20 20 30
DALLAS, TX 76 95 77 94 76 / 5 5 10 10 20
TERRELL, TX 75 93 77 94 74 / 5 5 10 10 20
CORSICANA, TX 74 93 76 93 73 / 5 5 10 10 20
TEMPLE, TX 75 95 74 93 73 / 5 5 10 10 20
MINERAL WELLS, TX 75 96 72 93 72 / 5 5 10 20 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
82/05
Hazardous weather outlook, Jun 30, 2:12 PM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT MON JUN 30 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
312 PM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS MAY SPILL SOUTH OF THE RED RIVER TUESDAY NIGHT.
ON WEDNESDAY AND THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS. STORM CHANCES WILL SHIFT
EAST OF THE I-35 CORRIDOR FRIDAY AND SATURDAY. BY SUNDAY...ANY
THUNDERSTORMS ARE EXPECTED TO BE CONFINED TO CENTRAL AND EAST
TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
Drought, Montague
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Montague County remained in D3/Extreme drought conditions for the first half of the month but improved to D2/Severe drought conditions after several inches of rainfall fell across the county.
Drought, Cooke
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Cooke forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
According to the US Drought Monitor, all of Cooke County remained in D3/Extreme drought conditions for the first half of the month, but the southern half of the county improved to D2/Severe drought conditions after nearly a foot of rain fell across that portion of the county.
Drought, Grayson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Grayson forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Grayson County remained in D3/Extreme drought conditions through the month.
Drought, Fannin
- When
- July 1, 12:00 AM CST to July 21, 11:59 PM CST
- Where
- Fannin forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
According to the US Drought Monitor, all but the southeastern portion of Fannin County was in D2/Severe drought conditions through the first part of the month. Heavy rains totaling several inches helped improve conditions to D1/Moderate drought conditions in the later part of the month.
Drought, Jack
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Jack County remained in D3/Extreme drought conditions through the month.
Drought, Young
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D3/Extreme and D4/Exceptional drought conditions persisted across Young County through the month. The D4 conditions occurred across the eastern parts of the county.
Drought, Denton
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Denton forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
According to the US Drought Monitor, all of Denton County remained in D3/Extreme drought conditions for the first half of the month, but the northern half of the county improved to D2/Severe drought conditions after nearly a foot of rain fell across that portion of the county.
Drought, Wise
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Wise forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
According to the US Drought Monitor, all of Wise County remained in D3/Extreme drought conditions for the first half of the month, but the northern portions of the county improved to D2/Severe drought conditions after several inches of rain fell across that portion of the county.
Drought, Collin
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Collin forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
According to the US Drought Monitor, nearly all of Collin County remained in D3/Extreme drought conditions for the first half of the month, but the eastern half of the county improved to D2/Severe drought conditions after several inches of rain fell across that portion of the county.
Drought, Stephens
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D3/Extreme and D4/Exceptional drought conditions persisted across Stephens County through the month. The D4 conditions occurred across the far northeastern corner of the county.
Drought, Palo Pinto
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe to D4/Exceptional drought conditions persisted across Palo Pinto County through the month. The worst conditions occurred across the northwestern half of the county.
Drought, Parker
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Parker forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe and D3/Extreme drought conditions persisted across Parker County through the month. The D3 conditions occurred across the far northern parts of the county.
Drought, Tarrant
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe and D3/Extreme drought conditions persisted across Tarrant County through the month.
Drought, Dallas
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe and D3/Extreme drought conditions persisted across Dallas County through the month. The D3 conditions occurred across the northwestern parts of the county.
Drought, Rockwall
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Rockwall forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Rockwall County remained in D2/Severe drought conditions through the month.
Drought, Hunt
- When
- July 1, 12:00 AM CST to July 21, 11:59 PM CST
- Where
- Hunt forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the western half of Hunt County was in D2/Severe drought conditions through the first part of the month. Heavy rains totaling several inches helped improve conditions to D1/Moderate drought conditions in the later part of the month.
Drought, Johnson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
According to the US Drought Monitor, the northern 2/3rds of Johnson County remained in D2/Severe drought conditions through the month.
Drought, Somervell
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Somervell County remained in D2/Severe drought conditions through the month.
Drought, Hood
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Hood County remained in D2/Severe drought conditions through the month.
Drought, Erath
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Erath County remained in D2/Severe drought conditions through the month.
Drought, Comanche
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Comanche County remained in D2/Severe drought conditions through the month.
Drought, Eastland
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
According to the US Drought Monitor, D2/Severe and D3/Extreme drought conditions persisted across Eastland County through the month. The D3 conditions occurred across the northeastern corner of the county.
Drought, Mills
- When
- July 1, 12:00 AM CST to July 21, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Mills County was in D2/Severe drought conditions through the first part of the month. Beneficial rain totaling several inches helped improve conditions to D1/Moderate drought conditions in the later part of the month.
Drought, Lampasas
- When
- July 1, 12:00 AM CST to July 14, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
According to the US Drought Monitor, Lampasas County was in D2/Severe drought conditions through the first part of the month. Beneficial rain totaling several inches helped improve conditions to D1/Moderate drought conditions in the second half of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
- Damaging Winds in New York, July 1 to 2, 2014$70,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535160, 535162, 535163, 535164, 535572, 535573, 535574, 535575, 535577, 535582, 535584, 535586, 535587, 535588, 535589, 535593, 535594, 535595, 535596, 535597, 535598, 535599, 535600, 535601.